Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Atripla and diarrhea PLEASE HELP

(1/1)

icheb15233:
I have been on Atripla for 2 weeks now and from the second day on it i have had diarrhea from hell!! Lomotil isn't stopping it,lomotil coupled with immodium barely does anything. I have called my dr and he says this will pass. I am headed to my parents home for a visit this weekend and we are planning a day in NYC. I am looking forward to seeing them and the day in my hometown.What I am not looking forward to is the sudden sharp cramping the gut twisting and the immeadiate need for a bathroom in NYC!! I don't know if any of you are familiar with time square and the broadway area but finding a bathroom nevermind a clean one is near impossible!! Any suggestions would be very much appreciated. i am actually thinking of skipping a dose while i am there even though the problem is just begining to slow down in the last 48 hours.

newt:
Hey hello

That it is slowing down suggests it will pass.

In the immediate future, suggestions:

1. More n more Imodium, you can take, like up to 8 in one go.  Please ignore what the packet says, it's so frigging feeble, just take two or three, or four, n see what happens, n then maybe some more. & no water.  I know yr doc has prob said take the meds with water but don't, or just enough for them to go down, & deffo on an empty stomach (like fasting, or 2 hrs affter food at least)

2. Anything with morphine/codeine in it will slow down the gut n help. this works by acting on opiod receptors in the gut.  For the short term.  Can you still buy kaolin & morphine over the counter?

3. Take them when yr sure you'll be indoors.  The timing on Atripla is very forgiving, stretching a dose so yr at home will be fine.

Long-term, splitting the Atripla into its component parts may help, eg taking Truvada with some food n the Sustiva later on an empty stomach, may help.

This is an unusual reaction to Atripla, and suggests considering (a) a non-drug cause (b) other meds, if it don't clear up.

Please don't skip a dose this soon into the combo if possible. They do most of their work in the first month.

 -matt

Now playing: Abba, Winner Takes it All

poobear:
I have a great idea .  When you go to NYC Carry a bucket with you and a roll of toilet paper and go when the need arises. LOL  I am sorry I had to say it anyway, a few years back I had the same problem with a different med, I do not remember which one it was but I can really sympathize with you.  I do not tell this story to everyone but I will.  I was at a Rite Aid right down the street from where I live and lo and behold the cramping started.  I was with my partner and she was still shopping, and of coarse they do not have a public rest room.  Well I high tail it out of there get to my apartment within minutes, I get out of the car, and here it is shit running down my leg leaving a trail from my car to the apartment.  I was modified.  First I had to clean myself up , than I had to go out and clean the trail of shit off the street.  But anyhow I would do what do what newt advised.  Load up on the Imodium.  Bucket thing hopefully you got a laugh out of that.  On a serious note have a nice weekend and I hope you do not have any embarrassing moments.  Good Luck.
                                                                                     Rachel

Navigation

[0] Message Index

Go to full version